Alert archive / Kentucky / Tornado Warnings in 1997
Tornado Warning 11, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 28, 1997, 6:30 PM CST for Crittenden County, Union County, Webster County, Kentucky. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 1997, 6:30 PM CST (00:30 UTC)
- Expired
- Mar 28, 1997, 7:15 PM CST
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Crittenden County, KY, Union County, KY, Webster County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:10 PM CST | Hail 1.75 | Dixon, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:15 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 28, 5:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 290030 RRA TORPAH KYC055-225-233-290115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 630 PM CST FRI MAR 28 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 715 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST KENTUCKY ...NORTHERN CRITTENDEN COUNTY...SOUTHERN UNION COUNTY ...NORTHERN WEBSTER COUNTY A TORNADO IS EXPECTED TO MOVE THROUGH OR NEAR STURGIS BY 635 PM CST. AT 623 PM CST...RADAR INDICATED A POSSIBLE TORNADO 35 MILES NORTHEAST OF PADUCAH NEAR ELIZABETHTOWN ILLINOIS. THE HARDIN COUNTY SHERIFFS OFFICE REPORTED A POSSIBLE TORNADO TOUCHDOWN NEAR PETERS CREEK AT 627 PM CST. MOVEMENT WAS EAST NOR|THEAST AT 35 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. SHANKLIN &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 28, 1:06 PM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 28, 1:06 PM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CST FRI MAR 28 1997 MAIN CONCERN IS THUNDERSTORM DEVELOPMENT. 18Z SURFACE MAP SHOWED FRONT FROM JUST WEST OF STL TO TXK. FRONT WAS MOVING A BIT FASTER THAN PROGGED AND COULD BE NEAR CGI BY 3 PM AND PAH BY 4-5 PM. DEEPEST MOISTURE/THETAE RIDGE REMAINS ACROSS CENTRAL KY AND FEELING HERE IS THAT STORMS WILL WAIT UNTIL THEY HIT THE BETTER MOISTR AXIS BEFORE BECOMING SIGNIFICANT. UNTIL THEN COULD SEE SCT TO BKN LINE OF STORMS ALONG COLD FRONT AS IT APPROACHES MS RVR. WITH STRONG WIND FIELDS AND LOWERING WET BULB ZERO HEIGHTS WOULD THINK MAIN EMPHASIS WOULD BE ISOLATED WIND AND HAIL AT ONSET. THINK FRONT WILL REACH EAST OF THE PADUCAH FORECAST AREA BY 9 PM. WILL NEED MENTION OF STORMS FOR JUST ABOUT ALL BUT SEMO ZONES THIS EVENING. FWC AND FAN SIMILAR ON TONIGHTS LOWS AND WILL ACCEPT. FAN A BIT HIGHER SATURDAY BUT CUTTING DIFFERENCE GIVES 60-65 FOR SOUTHERN HALF OF FA AND AROUND 60 NORTHERN SECTIONS. . LOOKS LIKE NEXT COLD FRONT ARRIVING SATURDAY NIGHT WILL BE MOISTURE STARVED AND SHOULD ONLY BE A FEW CLOUDS...SETTING UP BEAUTIFUL EASTER SUNDAY. SDB
In the hours before
Local storm report, Mar 28, 6:00 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM REEVESVILLE IL 1.75 INCH HAIL
03/28/97 JOHNSON REPORTED BY SHERIFFS
DEPARTMENT
WATSONLocal storm report, Mar 28, 6:02 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM REEVESVILLE IL 1.75 INCH HAIL
03/28/97 JOHNSON REPORTED BY SHERIFFS
DEPARTMENT
WATSONSpecial weather statement, Mar 28, 6:11 PM CST, 19 minutes before
MOZ076-086-087-100-107>112-114-290115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 611 PM CST FRI MAR 28 1997 ...TORNADO WATCH CANCELLED FOR SOUTHEAST MISSOURI... THE TORNADO WATCH THAT WAS IN EFFECT FOR SOUTHEAST MISSOURI HAS BEEN CANCELLED. A COLD FRONT MOVED THROUGH THE REGION...TAKING ALL THE STORMS EAST OF THE MISSISSIPPI RIVER. THE THREAT OF SEVERE WEATHER HAS ENDED FOR SOUTHEAST MISSOURI TONIGHT. YORK
Special weather statement, Mar 28, 6:14 PM CST, 16 minutes before
MOZ076-086-087-100-107>112-114-290115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 611 PM CST FRI MAR 28 1997 ...TORNADO WATCH CANCELLED FOR SOUTHEAST MISSOURI... THE TORNADO WATCH THAT WAS IN EFFECT FOR SOUTHEAST MISSOURI HAS BEEN CANCELLED. A COLD FRONT MOVED THROUGH THE REGION...TAKING ALL THE STORMS EAST OF THE MISSISSIPPI RIVER. THE THREAT OF SEVERE WEATHER HAS ENDED FOR SOUTHEAST MISSOURI TONIGHT. YORK
Local storm report, Mar 28, 6:17 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
617 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0558 PM PRINCETON IN WIND DAMAGE
03/28/97 GIBSON FARM BUILDINGS DAMAGED
1-1/2 MI N OF PRINCETON.
POWER LINES DOWN 1 MI EAST
OF PRINCETON
DS/RLWLocal storm report, Mar 28, 6:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
617 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0558 PM PRINCETON IN WIND DAMAGE
03/28/97 GIBSON FARM BUILDINGS DAMAGED
1-1/2 MI N OF PRINCETON.
POWER LINES DOWN 1 MI EAST
D OF PRINCETON
DS/RLWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CST | Severe Thunderstorm Warning | PAH | Marshall | 24 min |
| Mar 28, 7:12 PM CST | Severe Thunderstorm Warning | PAH | Webster | 33 min |
| Mar 28, 7:18 PM CST | Severe Thunderstorm Warning | PAH | Daviess, McLean | 42 min |
| Mar 28, 8:24 PM CST | Severe Thunderstorm Warning | PAH | Muhlenberg | 36 min |
Nearby
Tornado Warnings in Kentucky, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.